Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 143, NWS Seattle, WA

July 7, 2021

NWS Seattle, WA issued this small craft advisory at Jul 7, 2021, 3:04 PM PDT. It took effect at Jul 8, 2021, 12:00 AM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2021, 3:04 PM PDT (22:04 UTC)
In effect from
Jul 8, 2021, 12:00 AM PDT
Expired
Jul 8, 2021, 5:00 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

032 
WHUS76 KSEW 072204
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
304 PM PDT Wed Jul 7 2021

PZZ133-072315-
/O.CAN.KSEW.SC.Y.0142.000000T0000Z-210708T1200Z/
Northern Inland Waters Including The San Juan Islands-
304 PM PDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds are decreasing and the advisory has been cancelled.

$$

PZZ131-132-080615-
/O.EXT.KSEW.GL.W.0044.000000T0000Z-210708T0700Z/
/O.NEW.KSEW.SC.Y.0143.210708T0700Z-210708T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
304 PM PDT Wed Jul 7 2021

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM
PDT THURSDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until midnight PDT tonight. For 
  the Small Craft Advisory, from midnight tonight to 5 AM PDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
160 
WHUS76 KSEW 080346
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
846 PM PDT Wed Jul 7 2021

PZZ131-132-081200-
/O.CON.KSEW.GL.W.0044.000000T0000Z-210708T0700Z/
/O.CON.KSEW.SC.Y.0143.210708T0700Z-210708T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
846 PM PDT Wed Jul 7 2021

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 AM PDT THURSDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the
  Small Craft Advisory, west winds 15 to 30 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until midnight PDT tonight. For 
  the Small Craft Advisory, from midnight tonight to 5 AM PDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
352 
WHUS76 KSEW 081009
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
309 AM PDT Thu Jul 8 2021

PZZ131-132-081815-
/O.CON.KSEW.SC.Y.0143.000000T0000Z-210708T1200Z/
/O.NEW.KSEW.SC.Y.0144.210709T0300Z-210709T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
309 AM PDT Thu Jul 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
PDT FRIDAY...

* WHAT...For the first Small Craft Advisory, west winds 15-25 kt.
  For the second Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Small Craft Advisory, until 5 AM PDT early this 
  morning. For the Small Craft Advisory, from 8 PM this evening 
  to 5 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 9:52 AM PDT, 5 hours 12 minutes earlier.

Area forecast discussion, Jul 7, 9:52 AM PDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
952 AM PDT Wed Jul 7 2021

.SYNOPSIS...Weak upper level low moving through the northern
portion of the area today for isolated showers and a slight
chance of thunderstorms mainly for the Cascades and foothills from
King county northward. In the lower levels onshore flow
continuing through Thursday. High pressure returns Friday
through early next week, with increasingly sunny skies and a
return of warmer temperatures.

&&

.SHORT TERM /TODAY THROUGH FRIDAY/...Satellite imagery shows
cloudy skies over most of Western Washington this morning. Higher
terrain of the Olympics in the sunshine. Doppler radar has shower
activity currently in eastern Skagit and Whatcom county. Webcams
in the passes had wet roadways in the last hour with the wet roads
as far west as Skykomish on US 2. Temperatures at 9 am/16z were
in the mid 50s to mid 60s.

Forecast in good shape this morning. Weak upper level low will be
east of the Cascades by late afternoon ending the threat of
showers and isolated thunderstorms in the Northern and Central
Cascades. In the lowlands, Stampede Pass was in the fog before the
shower activity moved through there earlier the morning making
the tops of the marine layer near 4000 feet. With the marine layer
about 3000 feet thick and the onshore flow continuing through the
day only expect some clearing mid to late afternoon for the
lowlands. Highs will only be in the mid 60s to lower 70s.

Another weak upper level low moving over the area Thursday. This
feature is even weaker than the one today so do not expect the
shower activity over the Cascades Thursday like we saw this
morning. The marine layer will remain intact over the area for
another morning clouds afternoon sunshine forecast for the
lowlands. Onshore flow weakening for Friday as upper level ridge
builds over the area leading to more afternoon sunshine and warmer
high temperatures. Current forecast has the trends covered. No
update this morning. Felton

.LONG TERM /SATURDAY THROUGH TUESDAY/...Previous discussion A
ridge remains over the West through next weekend and into next
week although the heights are flat over western WA (due to a low
spinning over the Gulf of AK). With onshore flow through the
period, we'll likely see a typical summer diurnal trend of late
night and morning clouds, then afternoon sunbreaks. Temperatures
are generally in the low to mid 80s in the interior with upper 60s
to low 70s along the coast. No precip in sight. 33

&&

.AVIATION...Stratus associated with the marine push continues to
impact the region this morning. A few terminals dropped into LIFR/
IFR this morning, but conditions have generally been improving.
Conditions will continue to improve throughout the morning hours and
a return to VFR is expected for most terminals between 20 and 22
UTC. However, more coastal terminals such as KHQM will only improve
to MVFR this afternoon. Winds throughout the area are expected to be
generally south/southwesterly today and increasing to 7-10 knots
through the day, with the breezier spots of KBLI and KCLM likely
experiencing closer to 10-15 kt winds. Winds will ease during the
evening hours.

KSEA...CIG conditions are gradually improving at KSEA. The
improvement back to VFR conditions is expected around 20 UTC.
Southwesterly winds will continue through the day with speeds of 7-
10 knots through much of the afternoon. Winds will begin to ease
later in the afternoon.

Butwin/Wolcott

&&

.MARINE...A fairly strong push through the Strait of
Juan de Fuca is underway this morning. Winds will continue to
increase through the morning hours, with Gales expected by the
afternoon. As wind exits the Strait it is expected to turn and go
through the Northern Inland Waters. With this and a general
southerly flow Small Craft Advisory level winds are expected for
that area. Winds over the coastal waters will continue to ease
through the morning bringing an end to the SCA that was issued
yesterday. Swells will remain northwesterly at 3-5 feet for the next
several days, with a period of 8-10 seconds.

Butwin/Wolcott

&&

.FIRE WEATHER...Onshore flow will continue through the next
several days, resulting in varying amounts of marine stratus
moving inland during the evening and overnight time periods. This
will continue to promote good relative humidity recoveries for
areas across western Washington during the overnight hours. A
slight chance for thunderstorms for the Cascades today as an
upper level low moves across the region, with thunderstorms
mainly expected east of the Cascade crest and possibly across
portions of the Northern Cascade zone. Given dry fuels, will need
to continue to monitor trends for thunderstorm potential.

An upper level ridge will then build across the region over the
weekend. Relative humidity values look to dip lower across
portions of the Cascades-especially along the southern Cascades-
where areas look to dip down between 30-35% over the weekend.
Warmer, drier, and more unstable conditions will develop- which
will continue to promote the drying of area fuels and in turn,
elevate fire concerns across portions of the area.

Finer fuels like grasses, brush, and shrubs throughout Western
Washington have certainly cured or have very low moisture content.
This continues to promote a prime environment for roadside and brush
fires and as such, drivers are highly encouraged to check and secure
anything that may be dangling from any trailers or undercarriages,
as these may create sparks. Additionally, any smokers are strongly
encouraged to extinguish and leave butts in car ashtrays, as
flinging them out the window could also lead to roadside fires. 14

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 2 PM PDT this afternoon for Central
     U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning from 2 PM this afternoon to 5 AM PDT Thursday for
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 5 AM PDT Thursday for Northern Inland
     Waters Including The San Juan Islands.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 AM PDTGale WarningSEW22 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.